Alert archive / North Dakota / Tornado Warnings in 2005

Tornado Warning 19, NWS Bismarck, ND

June 7, 2005LaMoure County, Logan County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 7, 2005, 12:55 AM CDT for LaMoure County, Logan County, North Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 12:55 AM CDT (05:55 UTC)
Expired
Jun 7, 2005, 1:18 AM CDT
In force
23 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties LaMoure County, ND, Logan County, ND

The radar

The Aberdeen radar (KABR), 118 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 9:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KBIS 070555
TORBIS
NDC045-047-070630-
/O.NEW.KBIS.TO.W.0019.050607T0555Z-050607T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1255 AM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
  SOUTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 130 AM CDT

* AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FREDONIA...
  OR ABOUT 48 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 65
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  KULM AROUND 100 AM CDT
  6 MILES SOUTHEAST OF JUD AROUND 110 AM CDT
  NORTONVILLE AROUND 115 AM CDT
  ADRIAN AND 7 MILES NORTHWEST OF DICKEY AROUND 120 AM CDT
  7 MILES NORTHWEST OF MARION AROUND 130 AM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4629 9890 4629 9921 4638 9932 4663 9890
      4662 9879 4663 9877 4662 9829

$$

JC
1 follow-up statement
000 
WWUS53 KBIS 070618
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
118 AM CDT TUE JUN 7 2005

NDC045-047-070628-
/O.CAN.KBIS.TO.W.0019.000000T0000Z-050607T0630Z/
LOGAN ND-LAMOURE ND-
118 AM CDT TUE JUN 7 2005

...THE TORNADO WARNING FOR WESTERN LAMOURE AND SOUTHEASTERN LOGAN
COUNTIES IS CANCELLED...

THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4629 9890 4629 9921 4638 9932 4663 9890
      4662 9879 4663 9877 4662 9829

$$

JC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:10 PM CDT, 10 hours 45 minutes earlier.

Area forecast discussion, Jun 6, 2:10 PM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
210 PM CDT MON JUN 6 2005

.SHORT TERM...
MAIN CONCERN IS SEVERE WEATHER AND FLASH FLOODING TONIGHT. LOW LEVEL
MOISTURE IS STREAMING INTO THE REGION AHEAD OF A DEVELOPING SURFACE
LOW. CAPES WILL BE RISING THIS AFTERNOON AND A LOW LEVEL JET WILL
MOVE INTO THE STATE THIS EVENING. EXPECT THUNDERSTORMS TO BEGIN IN
THE FAR WEST BEFORE SUNSET.  NORTH CENTRAL AND NORTHWEST NORTH
DAKOTA HAS THE HIGHEST RISK OF HEAVY RAIN AND FLOODING.  THE ETA AND
GFS MODELS SHOW MAXIMUM CONVERGENCE AND THE MOST QPF JUST NORTH OF A
SURFACE LOW CENTER. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO
TUESDAY FOR CENTRAL ND. SHORT WAVES WILL COMBINE WITH A LINGERING
SURFACE LOW TO MAINTAIN A POTENTIAL FOR SEVERE THUNDERSTORMS. THEN A
PERSISTENT  SOUTHWEST FLOW ALOFT WILL MAINTAIN A GOOD CHANCE OF
THUNDERSTORMS WEDNESDAY AND THURSDAY.

.LONG TERM...
FRIDAY THROUGH MONDAY NIGHT...MADE VERY FEW CHANGES TO THE EXTENDED
FORECAST PACKAGE AS INHERITED FORECAST LOOKING GOOD. LATEST GFS80
SOLUTION CONTINUES TO DEVELOP AN UPPER LOW OVER MT ON SUNDAY. THIS
WILL BRING THE BEST CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY
NIGHT THROUGH SUNDAY EVENING AS THE NORTHERN PLAINS FALLS UNDER VERY
GOOD UPPER LEVEL DIVERGENCE AND DECENT MOISTURE ADVECTION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
...FLASH FLOOD WATCH NORTHWEST AND NORTH CENTRAL ND FROM 9 PM CDT
THIS EVENING TO 6 AM CDT TUESDAY MORNING...

&&

LM/NH
Hazardous weather outlook, Jun 6, 4:34 AM CDT, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
434 AM CDT MON JUN 6 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070933-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
434 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE TO SOUTHEASTERN MONTANA
THIS AFTERNOON.  THUNDERSTORMS WILL DEVELOP NEAR THE LOW...THEN MOVE
INTO WESTERN NORTH DAKOTA BY LATE AFTERNOON...AND SPREAD INTO CENTRAL
NORTH DAKOTA TONIGHT.  SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE LOW
MOVES EAST ACROSS THE NORTHERN PLAINS.  SOME THUNDERSTORMS COULD BE
SEVERE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Special weather statement, Jun 7, 12:10 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM CDT TUE JUN 7 2005

NDZ001-002-009-010-017-018-031>033-040-041-043-044-070524-
ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-
MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN...
WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH
1210 AM CDT TUE JUN 7 2005

...THE TORNADO WATCH FOR WESTERN NORTH DAKOTA HAS ENDED...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN
NORTH DAKOTA THIS MORNING BUT THE STRONGEST ACTIVITY HAS MOVED INTO
CENTRAL NORTH DAKOTA.
Local storm report, Jun 7, 12:29 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     TSTM WND DMG     LINCOLN                 46.77N 100.70W
06/07/2005                   BURLEIGH           ND   LAW ENFORCEMENT

            BURLEIGH COUNTY DEPUTY REPORTS ROOF BLOWN OFF OF TRAILER
            HOME ESTIMATED WINDS 60 MPH +

&&

VROLLER
Local storm report, Jun 7, 12:32 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     15 WNW MANDAN           46.91N 101.18W
06/07/2005                   MORTON             ND   PUBLIC

            PARKED 24 FOOT PULL TYPE CAMPER SPUN AROUND IN 60 MPH +
            WINDS

&&

VROLLER
Local storm report, Jun 7, 12:34 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1234 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             BISMARCK                46.81N 100.77W
06/07/2005  0.75 INCH        BURLEIGH           ND   PUBLIC

            PENNY SIZE HAIL REPORTED BY PUBLIC AT CENTURY PARK IN
            NORTHEAST BISMARCK

&&

VROLLER
Local storm report, Jun 7, 12:36 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND DMG     LINCOLN                 46.77N 100.70W
06/07/2005                   BURLEIGH           ND   PUBLIC

            PUBLIC REPORTS 8 INCH DIAMETER TREE SNAPPED OF IN LICOLN
            MEADOWS TRAILER PARK. WINDS 60 MPH +

&&

VROLLER
Local storm report, Jun 7, 12:39 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1239 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HAIL             LANSFORD                48.63N 101.38W
06/07/2005  0.75 INCH        BOTTINEAU          ND   CO-OP OBSERVER

            NWS COOP OBSERVER REPORTS PENNY SIZE HAIL

&&

VROLLER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:48 PM CDTSevere Thunderstorm WarningBISBowman, Golden Valley, Slope57 min
Jun 6, 8:06 PM CDTTornado WarningBISGolden Valley, Slope24 min
Jun 6, 8:30 PM CDTTornado WarningBISGolden Valley, Slope45 min
Jun 6, 8:30 PM CDTTornado WarningBISBowman45 min
Jun 6, 8:56 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope51 min
Jun 6, 9:01 PM CDTSevere Thunderstorm WarningBISBillings44 min
Jun 6, 9:20 PM CDTSevere Thunderstorm WarningBISStark40 min
Jun 6, 9:42 PM CDTSevere Thunderstorm WarningBISStark48 min
Jun 6, 9:44 PM CDTTornado WarningBISAdams31 min
Jun 6, 10:29 PM CDTSevere Thunderstorm WarningBISAdams, Hettinger31 min
Jun 6, 10:39 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer68 min
Jun 6, 10:55 PM CDTSevere Thunderstorm WarningBISGrant, Sioux65 min
Jun 6, 11:06 PM CDTSevere Thunderstorm WarningBISMorton, Oliver54 min
Jun 6, 11:15 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail48 min
Jun 6, 11:33 PM CDTSevere Thunderstorm WarningBISEmmons43 min
Jun 6, 11:41 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more64 min
Jun 6, 11:44 PM CDTSevere Thunderstorm WarningBISWard64 min
Jun 6, 11:51 PM CDTSevere Thunderstorm WarningBISMcHenry58 min
Jun 7, 12:32 AM CDTSevere Thunderstorm WarningBISBottineau, Renville59 min
Jun 7, 12:55 AM CDTSevere Thunderstorm WarningBISMcHenry, Sheridan65 min
Jun 7, 1:24 AM CDTSevere Thunderstorm WarningBISDickey36 min
Jun 7, 1:47 AM CDTSevere Thunderstorm WarningBISLaMoure34 min
Jun 7, 6:05 PM CDTSevere Thunderstorm WarningBISGrant55 min
Jun 7, 6:16 PM CDTSevere Thunderstorm WarningBISSioux44 min
Jun 7, 6:26 PM CDTFlash Flood WarningBISGrant, Sioux2 hr
Jun 7, 6:58 PM CDTSevere Thunderstorm WarningBISGrant, Sioux62 min

Nearby

Tornado Warnings in North Dakota, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.